Department of Economics and Business Economics

Optimal bandwidth selection for nonparametric conditional distribution and quantile functions

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

  • Qi Li, Texas A and M University, United States
  • J. Lin, National University of Singapore
  • ,
  • J.S. Racine
We propose a data-driven least-square cross-validation method to optimally select smoothing parameters for the nonparametric estimation of conditional cumulative distribution functions and conditional quantile functions. We allow for general multivariate covariates that can be continuous, categorical, or a mix of either. We provide asymptotic analysis, examine finite-sample properties via Monte Carlo simulation, and consider an application involving testing for first-order stochastic dominance of children's health conditional on parental education and income. This article has supplementary materials online.
Original languageEnglish
JournalJournal of Business and Economic Statistics
Volume31
Issue1
Pages (from-to)57-65
Number of pages9
ISSN0735-0015
DOIs
Publication statusPublished - 1 Jan 2013

See relations at Aarhus University Citationformats

ID: 70697788